Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 239, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 9, 2011, 11:44 AM CDT for Fentress County, Tennessee. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 11:44 AM CDT (16:44 UTC)
- Expired
- Jun 9, 2011, 11:58 AM CDT
- In force
- 14 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 133 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445
WUUS54 KOHX 091644
SVROHX
TNC049-091715-
/O.NEW.KOHX.SV.W.0239.110609T1644Z-110609T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 AM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL FENTRESS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1215 PM CDT
* AT 1144 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR HIGH
POINT...MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN FENTRESS COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3628 8486 3627 8487 3623 8487 3621 8489
3618 8489 3617 8492 3629 8497 3629 8484
3628 8484
TIME...MOT...LOC 1644Z 256DEG 4KT 3623 8491
$$
FORECASTER: 311 follow-up statement
030
WWUS54 KOHX 091658
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT THU JUN 9 2011
TNC049-091708-
/O.CAN.KOHX.SV.W.0239.000000T0000Z-110609T1715Z/
FENTRESS TN-
1158 AM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FENTRESS COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3628 8486 3627 8487 3623 8487 3621 8489
3618 8489 3617 8492 3629 8497 3629 8484
3628 8484
TIME...MOT...LOC 1658Z 256DEG 4KT 3623 8489
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:04 AM CDT, 40 minutes earlier.
Area forecast discussion, Jun 9, 11:04 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1104 AM CDT THU JUN 9 2011 .UPDATE... AREA OF CU PLAT WITH UNSTABLE MORNING SOUNDING. FURTHER WEST CU STARTING TO BUILD METRO NASHVILLE. KEPT SCT POPS PLAT AND ISO COVERAGE WEST THIS AFTERNOON INTO THE EARLY EVENING. PULSE TYPE STORMS WITH 0-6KM AVG STORM MOTION 5 KTS. && .PREV DISCUSSION... /ISSUED 559 AM CDT THU JUN 9 2011/ AVIATION...BNA/CSV...EARLY MORNING FOG SHOULD DISSIPATE BY 13Z. AFTERWARDS, EXPECT A WEAK SURFACE BOUNDARY TO ENTER THE MID STATE, ALLOWING FOR ISOLATED/SCATTERED CONVECTION THIS AFTERNOON, WITH THE BEST CHANCE OCCURRING ALONG THE CUMBERLAND PLATEAU. DESPITE THIS, POP'S REMAIN QUITE LOW, SO WILL HANDLE FOR NOW WITH "CB" REMARKS IN THE TAF'S. LOOK FOR WINDS TO SHIFT AROUND TO THE WEST DURING THE AFTERNOON, GOING LIGHT/CALM BY EARLY EVENING. LIGHT FOG AT CSV AFTER MIDNIGHT. PREV DISCUSSION... /ISSUED 313 AM CDT THU JUN 9 2011/ SHORT TERM...THIS MORNING'S WEATHER IS PRETTY MUCH LIKE YESTERDAY MORNING'S AND THE MORNING BEFORE THAT. WEATHER PATTERN IS PRETTY MUCH STATUS QUO, WITH HIGH PRESSURE PREVAILING ACROSS THE SOUTHEASTERN UNITED STATES AND PRODUCING MILD AND MUGGY CONDITIONS ACROSS THE MID STATE. LOOK FOR TODAY'S WEATHER TO BE A CARBON COPY OF YESTERDAY, WITH SCATTERED AFTERNOON THUNDERSTORMS ALONG THE CUMBERLAND PLATEAU, BUT ONLY A FEW ISOLATED THUNDERSTORMS ELSEWHERE. TEMPERATURES WILL, ONCE AGAIN, SOAR INTO THE MID 90S OVER MOST AREAS WEST OF THE PLATEAU. THE SAME WEATHER IS FORECAST FOR FRIDAY. EXPECT WEATHER PATTERNS TO CHANGE OVER THE UPCOMING WEEKEND AND EARLY NEXT WEEK, AS A LOW PRESSURE SYSTEM PUSHES NORTHEAST FROM THE MIDWEST ACROSS THE GREAT LAKES INTO EASTERN CANADA, AND DRAGS A COLD FRONT SOUTHWARD INTO THE TENNESSEE VALLEY. EXPECT THUNDERSTORM COVERAGE TO INCREASE, ESPECIALLY DURING THE AFTERNOON HOURS ON SATURDAY AND SUNDAY. LONG TERM...BY EARLY NEXT WEEK, WE WILL HAVE A SPRAWLING SURFACE HIGH TO OUR NORTH AND NORTHEAST, PROVIDING US WITH NORTHERLY FLOW AND LOWER DEW POINTS AND SOMEWHAT MORE SEASONABLE TEMPERATURES. HOWEVER, AS IS OFTEN THE CASE DURING THIS TIME OF THE YEAR, A NORTHWESTERLY UPPER LEVEL PATTERN MAKES US VULNERABLE TO THUNDERSTORM ACTIVITY DROPPING IN FROM THE MISSOURI-ILLINOIS- KENTUCKY AREA. DEW POINT FRONT EXTENDS FROM NORTHEASTERN MISSOURI TO NEAR SDF SUNDAY NIGHT AND MONDAY, WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP IN THE MOISTURE CHANNEL DURING THE DAYLIGHT HOURS, JUST TO THE SOUTH, AND THEN SPREAD SOUTHEASTWARD TOWARD OUR FORECAST AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jun 9, 5:01 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT THU JUN 9 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Jun 9, 11:24 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1124 AM CDT THU JUN 9 2011 TNZ034-091700- FENTRESS- 1124 AM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS COUNTY... AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. 31
Local storm report, Jun 9, 11:25 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 3 S ALLARDT 36.34N 84.88W
06/09/2011 E0.75 INCH FENTRESS TN TRAINED SPOTTER
&&
04The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:53 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.